# SDR CA050517003

- Difficulty date: May 13, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Braero HS7482A
- Aircraft time: 45,464 hours
- Engine: Rroyce DART5342
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 68C6122
- Part serial: 82542
- Condition: Overheated
- Location: Nr 2 Radio
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE, CREW NOTICED AN ELECTRICAL BURNING ODOR & SMOKE IN COCKPIT.  FLT TERMINATED & AN UNEVENTFULL LANDING MADE.  MX INVESTIGATION REVEALED THE NR 2 RADIO CRATE COOLING FAN SMOKE BLACKENED & DIFFICULT TO TURN BY HAND.  FAN REMOVED & BENCH TESTED. DURING BENCH TEST FAN ROTATED VERY SLOWLY & OVERHEATED.  NOTED DURING TEST THE CURRENT DRAW BY FAN LESS THAT 15 AMPS, WHICH WOULD EXPLAIN WHY ASSOCIATED ACFT 15 AMP C/B DID NOT TRIP.   FAN REPLACED.  ASSOCIATED WIRING HARNESSES & C/BS INSPECTED & TESTED.  COOLING FAN INSTALLATION FUNCTION TESTED ON THE AIRCRAFT AND SHOWED NO EVIDENCE OF DEFECTS.  THE AIRCRAFT RELEASED TO SERVICE.
